Alert archive / Texas / Red Flag Warnings in 2009
Red Flag Warning 19, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Mar 21, 2009, 2:28 PM CDT for 18 counties in Texas. It took effect at Mar 23, 2009, 4:00 AM CDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2009, 2:28 PM CDT (19:28 UTC)
- In effect from
- Mar 23, 2009, 4:00 AM CDT
- Expired
- Mar 23, 2009, 10:00 PM CDT
- In force
- 18 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 8 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.5 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1282 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMAF 211928 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 228 PM CDT SAT MAR 21 2009 ...A RED FLAG WARNING IS NOW IN EFFECT FROM LATE MORNING MONDAY THROUGH LATE MONDAY NIGHT FOR MUCH OF SOUTHEAST NEW MEXICO AND SOUTHWEST TEXAS FOR STRONG WINDS AND CRITICALLY LOW RELATIVE HUMIDITY LEVELS... ...A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THE FAR EASTERN AND NORTHEASTERN PERMIAN BASIN FROM LATE MONDAY MORNING THROUGH EARLY TUESDAY EVENING FOR STRONG WINDS AND CRITICALLY LOW RELATIVE HUMIDITY VALUES... .CRITICAL FIRE WEATHER CONCERNS WILL RESURFACE BY MONDAY AFTERNOON AS STRONG 20 FOOT WINDS ARE EXPECTED TO COMBINE WITH DANGEROUSLY LOW RELATIVE HUMIDITY LEVELS. MUCH OF WEST TEXAS AND ALL OF SOUTHEAST NEW MEXICO WILL RESIDE WEST OF A WELL DEFINED SURFACE DRYLINE BY MONDAY AFTERNOON. WARM TEMPERATURES COMBINED WITH STRONG MID LEVEL WINDS ALOFT WILL LEAD TO 20 FOOT WINDS IN EXCESS OF 20 MPH ACROSS MUCH OF THE AREA WITH HIGHER GUSTS LIKELY. LOCAL FIREFIGHTING RESOURCES SHOULD BE PREPARED FOR ELEVATED FIRE WEATHER CONCERNS AS ANY NEW OR EXISTING FIRES WILL HAVE TO POTENTIAL OF RAPID SPREAD AND GROWTH DUE TO PROLONGED DROUGHT CONDITIONS. NMZ114-115-TXZ045-046-050-051-057>062-067>069-074-075-080-258- 220330- /O.NEW.KMAF.FW.W.0019.090323T1600Z-090324T0300Z/ /O.EXT.KMAF.FW.A.0020.090324T0300Z-090324T0900Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-ANDREWS-MARTIN- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- WARD-CRANE-UPTON-DAVIS/APACHE MOUNTAINS AREA-PECOS-MARFA PLATEAU- GUADALUPE MOUNTAINS- 228 PM CDT SAT MAR 21 2009 /128 PM MDT SAT MAR 21 2009/ ...RED FLAG WARNING IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 10 PM CDT /9 PM MDT/ MONDAY... ...FIRE WEATHER WATCH NOW IN EFFECT FROM MONDAY EVENING THROUGH LATE MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 10 PM CDT /9 PM MDT/ MONDAY. THE FIRE WEATHER WATCH IS NOW IN EFFECT FROM MONDAY EVENING THROUGH LATE MONDAY NIGHT. WEST TO SOUTHWEST 20 FOOT WINDS OF 20 MPH OR GREATER WITH GUSTS EXCEEDING 30 MPH ARE LIKELY BY MONDAY AFTERNOON ACROSS MUCH OF SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO. RELATIVE HUMIDITIES WILL REMAIN BELOW 15 PERCENT FROM LATE MONDAY MORNING THROUGH LATE MONDAY NIGHT. DRY AND WINDY CONDITIONS WILL CREATE THE POTENTIAL FOR RAPID FIRE GROWTH AND SPREAD FOR ANY NEW OR EXISTING FIRES. THE AREAS MOST PRONE FOR ELEVATED FIRE WEATHER ACTIVITY INCLUDE THE MOUNTAINS OF WEST TEXAS AND SOUTHEAST NEW MEXICO...THE SOUTHEAST NEW MEXICO PLAINS...THE MID AND UPPER TRANS PECOS...AS WELL AS CENTRAL AND WESTERN PORTIONS OF THE PERMIAN BASIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. && $$ TXZ047-048-052-053-063-070-220330- /O.CON.KMAF.FW.A.0020.090323T1600Z-090324T0900Z/ BORDEN-SCURRY-HOWARD-MITCHELL-GLASSCOCK-REAGAN- 228 PM CDT SAT MAR 21 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT. WEST TO SOUTHWEST WINDS OF 20 MPH OR GREATER...WITH GUSTS UP TO 30 MPH WILL BE POSSIBLE ACROSS MUCH OF THE EASTERN PERMIAN BASIN MONDAY AFTERNOON. ALTHOUGH 20 FOOT WINDS WILL LIKELY MEET RED FLAG CRITERIA...THE DEGREE OF MOISTURE REMAINS IN QUESTION AT THIS TIME. IN ANY EVENT...STRONG WINDS COMBINED WITH PROLONGED DROUGHT CONDITIONS WILL LEAD TO ELEVATED FIRE WEATHER CONCERNS MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
6 follow-up statements
000 WWUS84 KMAF 221056 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 556 AM CDT SUN MAR 22 2009 ...A RED FLAG WARNING IS IN EFFECT ON MONDAY FOR STRONG WINDS...LOW HUMIDITY AND HIGH FIRE DANGER FOR ALL OF SOUTHEAST NEW MEXICO AND MUCH OF SOUTHWEST TEXAS... .CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS ALL OF SOUTHEAST NEW MEXICO AND A LARGE PORTION OF WEST TEXAS ON MONDAY. AN UPPER LEVEL TROUGH WILL BRING INCREASING WESTERLY WINDS ALOFT WHILE AT THE SURFACE A DRYLINE WILL MOVE EAST ALLOWING DRY AIR TO SPREAD OVER MOST OF THE REGION. WITH ABOVE NORMAL TEMPERATURES AND A DRY AIR MASS... MINIMUM RH/S BELOW 15% WILL BE COMMON. VERY WINDY CONDITIONS ARE IN STORE FOR THE MOUNTAINS WHERE GUSTS ABOVE 50 MPH ARE ANTICIPATED. WIND GUSTS FARTHER EAST INTO THE PLAINS MAY NEAR 40 MPH AS FAR EAST AS THE CENTRAL PERMIAN BASIN. NMZ114-115-TXZ045-046-050-051-057>062-067>069-074-075-080-258- 222100- /O.CAN.KMAF.FW.A.0020.090324T0300Z-090324T0900Z/ /O.CON.KMAF.FW.W.0019.090323T1600Z-090324T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-ANDREWS-MARTIN- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- WARD-CRANE-UPTON-DAVIS/APACHE MOUNTAINS AREA-PECOS-MARFA PLATEAU- GUADALUPE MOUNTAINS- 556 AM CDT SUN MAR 22 2009 /456 AM MDT SUN MAR 22 2009/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 10 PM CDT /9 PM MDT/ MONDAY... ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE FIRE WEATHER WATCH. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 10 PM CDT /9 PM MDT/ MONDAY. WEST TO SOUTHWEST 20 FOOT WINDS OF 20 MPH OR GREATER WITH GUSTS EXCEEDING 30 MPH ARE LIKELY BY MONDAY AFTERNOON ACROSS MUCH OF SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO. RELATIVE HUMIDITIES WILL REMAIN BELOW 15 PERCENT FROM LATE MONDAY MORNING THROUGH LATE MONDAY NIGHT. DRY AND WINDY CONDITIONS WILL CREATE THE POTENTIAL FOR RAPID FIRE GROWTH AND SPREAD FOR ANY NEW OR EXISTING FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. && $$ TXZ048-053-063-070-221200- /O.CAN.KMAF.FW.A.0020.090323T1600Z-090324T0900Z/ SCURRY-MITCHELL-GLASSCOCK-REAGAN- 556 AM CDT SUN MAR 22 2009 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE FIRE WEATHER WATCH. WHILE WINDY CONDITIONS ARE EXPECTED ON MONDAY...MINIMUM RELATIVE HUMIDITIES WILL LIKELY REMAIN ABOVE 15% THROUGHOUT THE DAY ACROSS THE EASTERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS. $$ TXZ047-052-222100- /O.UPG.KMAF.FW.A.0020.090323T1600Z-090324T0900Z/ /O.EXA.KMAF.FW.W.0019.090323T1600Z-090324T0300Z/ BORDEN-HOWARD- 556 AM CDT SUN MAR 22 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 10 PM CDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. WEST TO SOUTHWEST WINDS OF 20 MPH OR GREATER...WITH GUSTS NEAR 30 MPH WILL BE POSSIBLE ACROSS MUCH OF THE EASTERN PERMIAN BASIN MONDAY AFTERNOON. RELATIVE HUMIDITIES WILL REMAIN BELOW 15 PERCENT FROM LATE MONDAY MORNING THROUGH LATE MONDAY NIGHT. DRY AND WINDY CONDITIONS WILL CREATE THE POTENTIAL FOR RAPID FIRE GROWTH AND SPREAD FOR ANY NEW OR EXISTING FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. && $$
000 WWUS84 KMAF 221851 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 151 PM CDT SUN MAR 22 2009 ...A RED FLAG WARNING IS IN EFFECT ON MONDAY FOR STRONG WINDS... LOW HUMIDITY AND HIGH FIRE DANGER FOR ALL OF SOUTHEAST NEW MEXICO AND MUCH OF SOUTHWEST TEXAS... .CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS ALL OF SOUTHEAST NEW MEXICO AND A LARGE PORTION OF WEST TEXAS ON MONDAY. AN UPPER LEVEL TROUGH WILL BRING INCREASING WESTERLY WINDS ALOFT WHILE AT THE SURFACE A DRYLINE WILL MOVE EAST ALLOWING DRY AIR TO SPREAD OVER MOST OF THE REGION. WITH ABOVE NORMAL TEMPERATURES AND A DRY AIR MASS...AFTERNOON RH/S BELOW 15% WILL BE COMMON. VERY WINDY CONDITIONS ARE IN STORE FOR THE MOUNTAINS WHERE GUSTS ABOVE 60 MPH ARE ANTICIPATED...WHILE WIND GUSTS ACROSS THE PLAINS MAY APPROACH 40 MPH. NMZ114-115-TXZ045>047-050>052-057>062-067>069-074-075-080-258- 231015- /O.CON.KMAF.FW.W.0019.090323T1600Z-090324T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-ANDREWS- MARTIN-HOWARD-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- WARD-CRANE-UPTON-DAVIS/APACHE MOUNTAINS AREA-PECOS-MARFA PLATEAU- GUADALUPE MOUNTAINS- 151 PM CDT SUN MAR 22 2009 /1251 PM MDT SUN MAR 22 2009/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 10 PM CDT /9 PM MDT/ MONDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 10 PM CDT /9 PM MDT/ MONDAY. WEST TO SOUTHWEST 20 FOOT WINDS OF 20 MPH OR GREATER WITH GUSTS EXCEEDING 30 MPH ARE LIKELY BY MONDAY AFTERNOON ACROSS MUCH OF SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO. RELATIVE HUMIDITIES WILL REMAIN BELOW 15 PERCENT FROM LATE MONDAY MORNING THROUGH MONDAY EVENING. DRY AND WINDY CONDITIONS WILL CREATE THE POTENTIAL FOR RAPID FIRE GROWTH AND SPREAD FOR ANY NEW OR EXISTING FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. && $$
000 WWUS84 KMAF 230834 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 334 AM CDT MON MAR 23 2009 ...A RED FLAG WARNING IS IN EFFECT TODAY FOR STRONG WINDS...DANGEROUSLY LOW RELATIVE HUMIDITY VALUES AND HIGH FIRE DANGER FOR ALL OF SOUTHEAST NEW MEXICO AND MUCH OF SOUTHWEST TEXAS... .EXTREMELY DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO TODAY AS A STRONG UPPER LEVEL STORM SYSTEM IMPACTS THE AREA. ELEVATED MID LEVEL WINDS WILL COMBINE WITH SINGLE DIGIT RELATIVE HUMIDITY VALUES AS SURFACE DRYLINE EXITS TO THE EAST. STRONG 20 FOOT WINDS ALONG WITH DANGEROUSLY LOW RELATIVE HUMIDITY LEVELS WILL CREATE EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ACROSS THE AREA TODAY. ANY NEW OR EXISTING FIRES WILL BE CAPABLE OR RAPID SPREAD AND GROWTH DUE TO ONGOING DROUGHT CONDITIONS. THIS IS A CRITICAL SITUATION AND ALL EFFORTS SHOULD BE MADE TO PREVENT ACCIDENTAL FIRE STARTS. NMZ115-TXZ045>047-050>052-058>062-067>069-075-080-231645- /O.EXT.KMAF.FW.W.0019.090323T1500Z-090324T0300Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-ANDREWS- MARTIN-HOWARD-REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER- ECTOR-MIDLAND-WARD-CRANE-UPTON-PECOS-MARFA PLATEAU- 334 AM CDT MON MAR 23 2009 /234 AM MDT MON MAR 23 2009/ ...RED FLAG WARNING NOW IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING. WESTERLY 20 FOOT WINDS OF 20 MPH OR GREATER WITH GUSTS EXCEEDING 30 MPH ARE LIKELY ACROSS MUCH OF SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO TODAY. RELATIVE HUMIDITIES VALUES FALLING INTO THE SINGLE DIGITS WILL COMBINE WITH STRONG 20 FOOT WINDS TO PRODUCE A VERY DANGEROUS FIRE WEATHER SITUATION. DRY AND WINDY CONDITIONS...ALONG WITH ONGOING DROUGHT CONDITIONS WILL ALLOW FOR THE RAPID GROWTH AND SPREAD FOR ANY NEW OR EXISTING FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A VERY DANGEROUS AND POTENTIALLY LIFE THREATENING FIRE WEATHER SITUATION. HIGH WINDS AND VERY LOW RELATIVE HUMIDITIES...COMBINED WITH UNSEASONABLY WARM TEMPERATURES AND ONGOING DROUGHT CONDITIONS WILL CREATE WEATHER CONDITIONS FAVORABLE FOR EXTREME FIRE GROWTH AND SPREAD. A REGIONAL OUTBREAK OF DANGEROUS WIND-DRIVEN WILDFIRES IS POSSIBLE. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. && $$ NMZ114-TXZ057-074-258-231645- /O.EXT.KMAF.FW.W.0019.090323T0900Z-090324T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- 334 AM CDT MON MAR 23 2009 /234 AM MDT MON MAR 23 2009/ ...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. WESTERLY 20 FOOT WINDS OF 40 MPH OR GREATER WITH GUSTS EXCEEDING 50 MPH WILL IMPACT THE HIGHWAY 54 CORRIDOR AND MOUNTAINS OF WEST TEXAS AND SOUTHEAST NEW MEXICO TODAY. STRONG 20 FOOT WINDS WILL COMBINE WITH SINGLE DIGIT RELATIVE HUMIDITY VALUES BY AFTERNOON TO PRODUCE VERY DANGEROUS FIRE WEATHER CONDITIONS. DRY AND VERY WINDY CONDITIONS WILL ALLOW FOR RAPID FIRE GROWTH AND SPREAD FOR ANY NEW OR EXISTING FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A VERY DANGEROUS AND POTENTIALLY LIFE THREATENING FIRE WEATHER SITUATION. HIGH WINDS AND VERY LOW RELATIVE HUMIDITIES...COMBINED WITH UNSEASONABLY WARM TEMPERATURES AND ONGOING DROUGHT CONDITIONS WILL CREATE WEATHER CONDITIONS FAVORABLE FOR EXTREME FIRE GROWTH AND SPREAD. A REGIONAL OUTBREAK OF DANGEROUS WIND-DRIVEN WILDFIRES IS POSSIBLE. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. && $$
000 WWUS84 KMAF 231549 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1049 AM CDT MON MAR 23 2009 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM CDT FOR ALL BUT THE PRESIDIO VALLEY...BIG BEND AND LOWER TRANS PECOS FOR WIND SPEEDS GREATER THAN 20 MPH...GUSTS OVER 35 MPH...RH/S IN THE SINGLE DIGITS AND VERY HIGH TO EXTREME FIRE DANGER... .EXTREMELY DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO TODAY AS A STRONG UPPER LEVEL STORM SYSTEM IMPACTS THE AREA. VERY DRY AIR WILL COMBINE WITH UNSEASONABLY WARM TEMPERATURES TO DROP RH/S INTO THE SINGLE DIGITS. THIS COMBINED WITH 20 FOOT WINDS OF 20 MPH OR GREATER...GUSTS OF 35 MPH OR GREATER...AND VERY HIGH TO EXTREME FIRE DANGER WILL RESULT IN A VERY CRITICAL FIRE WEATHER DAY. ANY NEW OR EXISTING FIRES WILL BE CAPABLE OF RAPID SPREAD AND GROWTH DUE TO ONGOING DROUGHT CONDITIONS. THIS IS A CRITICAL SITUATION AND ALL EFFORTS SHOULD BE MADE TO PREVENT ACCIDENTAL FIRE STARTS. TXZ048-053-063-070-240300- /O.EXA.KMAF.FW.W.0019.000000T0000Z-090324T0300Z/ SCURRY-MITCHELL-GLASSCOCK-REAGAN- 1049 AM CDT MON MAR 23 2009 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. WESTERLY 20 FOOT WINDS OF 20 MPH OR GREATER WITH GUSTS EXCEEDING 35 MPH ARE LIKELY TODAY. RELATIVE HUMIDITIES VALUES FALLING INTO THE 5 TO 10 PERCENT RANGE WILL COMBINE WITH STRONG 20 FOOT WINDS... AND VERY HIGH TO EXTREME FIRE DANGER TO PRODUCE A VERY DANGEROUS FIRE WEATHER SITUATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A VERY DANGEROUS AND POTENTIALLY LIFE THREATENING FIRE WEATHER SITUATION. HIGH WINDS AND VERY LOW RELATIVE HUMIDITIES... COMBINED WITH UNSEASONABLY WARM TEMPERATURES AND ONGOING DROUGHT CONDITIONS WILL CREATE WEATHER CONDITIONS FAVORABLE FOR EXTREME FIRE GROWTH AND SPREAD. AN OUTBREAK OF DANGEROUS WIND-DRIVEN WILDFIRES IS POSSIBLE. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. && $$ NMZ114-115-TXZ045>047-050>052-057>062-067>069-074-075-080-258- 240300- /O.CON.KMAF.FW.W.0019.000000T0000Z-090324T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-ANDREWS- MARTIN-HOWARD-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- WARD-CRANE-UPTON-DAVIS/APACHE MOUNTAINS AREA-PECOS-MARFA PLATEAU- GUADALUPE MOUNTAINS- 1049 AM CDT MON MAR 23 2009 /949 AM MDT MON MAR 23 2009/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... WESTERLY 20 FOOT WINDS GREATER THAN 20 MPH AND GUSTS EXCEEDING 60 MPH ARE LIKELY ACROSS THE GUADALUPE AND DAVIS MOUNTAINS...AND VAN HORN AREA TODAY. THESE STRONG WINDS WILL COMBINE WITH RH/S FALLING INTO THE SINGLE DIGITS AND VERY HIGH TO EXTREME FIRE DANGER TO PRODUCE A VERY DANGEROUS FIRE WEATHER SITUATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A VERY DANGEROUS AND POTENTIALLY LIFE THREATENING FIRE WEATHER SITUATION. HIGH WINDS AND VERY LOW RELATIVE HUMIDITIES... COMBINED WITH UNSEASONABLY WARM TEMPERATURES AND ONGOING DROUGHT CONDITIONS WILL CREATE WEATHER CONDITIONS FAVORABLE FOR EXTREME FIRE GROWTH AND SPREAD. AN OUTBREAK OF DANGEROUS WIND-DRIVEN WILDFIRES IS POSSIBLE. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. && $$
000 WWUS84 KMAF 231939 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 239 PM CDT MON MAR 23 2009 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM CDT FOR ALL BUT THE PRESIDIO VALLEY...BIG BEND AND LOWER TRANS PECOS FOR WIND SPEEDS GREATER THAN 20 MPH...GUSTS OVER 35 MPH...RH/S IN THE SINGLE DIGITS AND VERY HIGH TO EXTREME FIRE DANGER... .DANGEROUS FIRE WEATHER CONDITIONS WILL PERSIST ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO THIS AFTERNOON AND AS SOUTHWEST WINDS OF 20 TO 30 MPH...AND GUSTS POSSIBLY OVER 35 MPH...PERSIST INTO THE EVENING. RH/S IN THE 5 TO 15 PERCENT RANGE WILL BEGIN TO INCREASE THIS EVENING...AND WINDS DIMINISH. THIS WILL ALLEVIATE THE CRITICAL FIRE WEATHER CONDITIONS. ANY NEW OR EXISTING FIRES WILL BE CAPABLE OF RAPID SPREAD AND GROWTH DUE TO ONGOING DROUGHT CONDITIONS. THIS IS A CRITICAL SITUATION AND ALL EFFORTS SHOULD BE MADE TO PREVENT ACCIDENTAL FIRE STARTS. NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-075-080-258- 240300- /O.CON.KMAF.FW.W.0019.000000T0000Z-090324T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY- ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-MARFA PLATEAU-GUADALUPE MOUNTAINS- 239 PM CDT MON MAR 23 2009 /139 PM MDT MON MAR 23 2009/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A VERY DANGEROUS AND POTENTIALLY LIFE THREATENING FIRE WEATHER SITUATION. GUSTY WINDS AND VERY LOW RH/S...COMBINED WITH UNSEASONABLY WARM TEMPERATURES AND ONGOING DROUGHT CONDITIONS WILL CREATE WEATHER CONDITIONS FAVORABLE FOR EXTREME FIRE GROWTH AND SPREAD. WINDS WILL DIMINISH THIS EVENING...BUT WILL TURN TO THE NORTHWEST BEHIND A COLD FRONT. WIND SPEEDS BEHIND THE FRONT WILL BE IN THE 10 TO 20 RANGE...WHILE RECOVERY WILL BE POOR TO FAIR. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. && $$
000 WWUS84 KMAF 232006 CCA RFWMAF URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 304 PM CDT MON MAR 23 2009 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM CDT FOR ALL BUT THE PRESIDIO VALLEY...BIG BEND AND LOWER TRANS PECOS FOR WIND SPEEDS GREATER THAN 20 MPH...GUSTS OVER 35 MPH...RH/S IN THE SINGLE DIGITS AND VERY HIGH TO EXTREME FIRE DANGER... .DANGEROUS FIRE WEATHER CONDITIONS WILL PERSIST ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO THIS AFTERNOON AND AS SOUTHWEST WINDS OF 20 TO 30 MPH...AND GUSTS POSSIBLY OVER 35 MPH...PERSIST INTO THE EVENING. RH/S IN THE 5 TO 15 PERCENT RANGE WILL BEGIN TO INCREASE THIS EVENING...AND WINDS DIMINISH. THIS WILL ALLEVIATE THE CRITICAL FIRE WEATHER CONDITIONS. ANY NEW OR EXISTING FIRES WILL BE CAPABLE OF RAPID SPREAD AND GROWTH DUE TO ONGOING DROUGHT CONDITIONS. THIS IS A CRITICAL SITUATION AND ALL EFFORTS SHOULD BE MADE TO PREVENT ACCIDENTAL FIRE STARTS. NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-075-080-258- 240300- /O.COR.KMAF.FW.W.0019.000000T0000Z-090324T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY- ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-MARFA PLATEAU-GUADALUPE MOUNTAINS- 304 PM CDT MON MAR 23 2009 /204 PM MDT MON MAR 23 2009/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... THIS IS A VERY DANGEROUS AND POTENTIALLY LIFE THREATENING FIRE WEATHER SITUATION. GUSTY WINDS AND VERY LOW RH/S...COMBINED WITH UNSEASONABLY WARM TEMPERATURES AND ONGOING DROUGHT CONDITIONS WILL CREATE WEATHER CONDITIONS FAVORABLE FOR EXTREME FIRE GROWTH AND SPREAD. WINDS WILL DIMINISH THIS EVENING...BUT WILL TURN TO THE NORTHWEST BEHIND A COLD FRONT. WIND SPEEDS BEHIND THE FRONT WILL BE IN THE 10 TO 20 RANGE...WHILE RECOVERY WILL BE POOR TO FAIR. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Mar 21, 12:34 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Mar 21, 12:34 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1234 PM CDT SAT MAR 21 2009
.DISCUSSION...
STRENGTHENING SOUTHERLY WINDS AND THE CHANCE FOR MVFR CEILINGS
WILL REMAIN THE FORECAST ISSUES WITH THE 18Z AVIATION ISSUANCE.
PLEASE SEE 18Z AVIATION DISCUSSION BELOW.
&&
.AVIATION...
A BREEZY DAY NOTED ACROSS THE REGION EARLY THIS AFTERNOON AS
STRONG LOW/MID-LEVEL WINDS CONTINUE TO MIX TO THE SURFACE. EARLY
MORNING LOW CLOUDS/-SHRA ACTIVITY WELL TO THE EAST WITH THE
PASSAGE OF A WEAK MID-LEVEL DISTURBANCE. HIGH CI NOTED ACROSS THE
REGION HOWEVER CAN EXPECT A GRADUAL FILL-IN OF MID/UPPER CLOUDS
AFTER SUNSET TONIGHT AS INCREASED MOISTURE ADVECTION FROM THE
EASTERN PACIFIC TRANSLATES ACROSS THE REGION. CLOSER TO THE
SURFACE...STRONG H85 FLOW OF 45-50 KTS EXPECTED TO INCREASE WITH A
STRENGTHENING LOW-LEVEL JET. EARLY MORNING SURFACE ANALYSIS
REVEALS UPPER 50/LOWER 60 DEWPOINT AIR ACROSS SOUTH-CENTRAL TEXAS
AND THUS FEEL AMPLE OPPORTUNITY EXISTS FOR INCREASED MOISTURE
ADVECTION NORTHWARD INTO THE PERMIAN BASIN OVERNIGHT. BIGGEST
QUESTION IS JUST HOW FAR WEST MOISTURE WILL PENETRATE HOWEVER
REMAIN MOST CONFIDENT THAT LOW CLOUDS (LIKELY MVFR) WILL REMAIN
ACROSS THE EASTERN MOST TERMINALS OF KMAF AND KFST. STRONG H85
FLOW WILL LIKELY KEEP WINDS UP ACROSS EASTERN MOST LOCATIONS THIS
EVENING AS DECOUPLING POTENTIAL APPEARS RATHER MINIMAL AT THIS
TIME.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR
THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT
FOR THE FOLLOWING ZONES... ANDREWS...BORDEN...CRANE...
DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...GAINES...
GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...LOVING...MARFA
PLATEAU...MARTIN...MIDLAND...MITCHELL...PECOS...REAGAN...
REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...UPTON...VAN
HORN AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
HIGH WIND WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR
THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
&&
32Hazardous weather outlook, Mar 21, 1:40 PM CDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 140 PM CDT SAT MAR 21 2009 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-221845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 140 PM CDT SAT MAR 21 2009 /1240 PM MDT SAT MAR 21 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON ACROSS PORTIONS OF THE PERMIAN BASIN AND TRANS PECOS. ANY STORMS THAT DO FORM WILL BE CAPABLE OF BRIEF PERIODS OF HEAVY RAINFALL...WIND GUSTS IN EXCESS OF 40 MPH...OCCASIONAL TO FREQUENT LIGHTNING...AND SMALL HAIL. CRITICAL FIRE WEATHER CONCERNS ARE EXPECTED ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO MONDAY AFTERNOON. 20 FOOT WINDS IN EXCESS OF 20 MPH WITH HIGHER GUSTS...COMBINED WITH CRITICAL RELATIVE HUMIDITY LEVELS OF LESS THAN 15% WILL LEAD TO CRITICAL FIRE WEATHER CONCERNS ACROSS MUCH OF THE AREA. WITH PERSISTENT DROUGHT CONDITIONS REMAINING ACROSS THE REGION...ANY NEW OR EXISTING FIRES WILL BE CAPABLE OF RAPID SPREAD AND GROWTH. ALL PARTICIPATING IN OUTDOOR ACTIVITIES SHOULD MINIMIZE THE RISK OF ACCIDENTAL FIRE STARTS. ELEVATED FIRE WEATHER CONCERNS WILL CONTINUE ACROSS THE AREA TUESDAY THROUGH THURSDAY DUE TO VERY DRY CONDITIONS. HIGH WINDS ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS INCLUDING GUADALUPE PASS MONDAY AND MONDAY NIGHT. SUSTAINED WINDS OF 40 TO 50 MPH WITH GUSTS AS HIGH AS 70 MPH WILL BE POSSIBLE. ALL TRAVELING THROUGH THE REGION ON US 62/180 SHOULD BE PREPARED FOR VERY STRONG WIND GUSTS AND DANGEROUS DRIVING CONDITIONS...ESPECIALLY THOSE UTILIZING HIGH PROFILE VEHICLES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 5:08 AM CDT | High Wind Watch | MAF | 33 hr |
Nearby
Red Flag Warnings in Texas, 2009Red Flag Warnings in New Mexico, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.